Publications (2)1.23 Total impact

  • Source
    S K Mattoo · G Singh · A Vikas
    [Show abstract] [Hide abstract]
    ABSTRACT: Akathisia, an involuntary movement disorder resulting from exposure to antipsychotics, is characterized by subjective restlessness and a strong desire to move about. The diagnosis is often complicated by the overlapping symptoms of pseudoakathisia, chronic akathisia and tardive dyskinesia. This report deals with a patient with schizophrenia who developed akathisia after exposure to antipsychotics. Later, she developed movements that were more like pseudoakathisia and tardive dyskinesia rather than acute akathisia. On failure of anti-akathisia medication, she was treated with a behavioral regime to which her akathisia responded. This behavioral regime used the technique of distraction as a primary tool. This case report highlights the diagnostic difficulties in akathisia and the application of behavioral treatment for akathisia that is non-responsive to anti-akathisia medication.
    Full-text · Article · Jun 2003 · Neurology India
  • Source
    S K Mattoo · G Singh · A. Vikas
    [Show abstract] [Hide abstract]
    ABSTRACT: Akathisia, an involuntary movement disorder resulting from exposure to antipsychotics, is characterized by subjective restlessness and a strong desire to move about. The diagnosis is often complicated by the overlapping symptoms of pseudoakathisia, chronic akathisia and tardive dyskinesia. This report deals with a patient with schizophrenia who developed akathisia after exposure to antipsychotics. Later, she developed movements that were more like pseudoakathisia and tardive dyskinesia rather than acute akathisia. On failure of anti-akathisia medication, she was treated with a behavioral regime to which her akathisia responded. This behavioral regime used the technique of distraction as a primary tool. This case report highlights the diagnostic difficulties in akathisia and the application of behavioral treatment for akathisia that is non-responsive to anti-akathisia medication.
    Full-text · Article ·